Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 80, NWS Fort Worth, TX

September 12, 2000Van Zandt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 12, 2000, 3:24 PM CDT for Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 12, 2000, 3:24 PM CDT (20:24 UTC)
Expired
Sep 12, 2000, 6:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1578 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 122027
FFWFWD
TXC467-122330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT TUE SEP 12 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 630 PM CDT.

* AT 324 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED 3 TO 4
INCHES OF RAIN HAD FALLEN BETWEEN CANTON AND WILL POINT...WITH HEAVY
RAIN CONTINUING IN THE SAME AREA.

EVEN THROUGH IT HAS BEEN DRY THE GROUND SURFACE HAS BECOME HARD AND
COMPACTED...MAKING IT HARD FOR HEAVY RAIN TO SOAK INTO THE GROUND.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3279 9604 3238 9604 3237 9567 3274 9576

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:18 PM CDT, 6 minutes earlier.

Area forecast discussion, Sep 12, 3:18 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT TUE SEP 12 2000

...MAJOR RAINFALL EVENT MISSES THE BUCKET...DFW OFFICIAL SITE
 REMAINS DRY...

QUITE BUSY TODAY WITH SEVERE STORMS AND HEAVY RAINFALL.  THIS
EVENT WILL TRANSLATE SOUTHWARD TONIGHT AND BOIL UP AGAIN WEDNESDAY
IN THE SOUTHERN AREAS.  OKLAHOMA FRONT WILL BE HARD PRESS TO PUSH
SOUTH OF RED RIVER.  HOWEVER...A WEAK SURFACE TROUGH IS
POSITIONED ACROSS THE CWA WITH WINDS BECOMING EASTERLY WITH TIME.
HIGH CAPE VALUES AND PWS OVER SOUTHERN SECTIONS LEADS TO POTENTIAL OF
ADDITIONAL DAMAGING OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL THROUGH
TONIGHT.  ANOTHER ROUND OF STORMS EXPECTED WEDNESDAY ON SOUTH SIDE OF
SURFACE...BUT NOT AS INTENSE AS TODAY.  LINGERING AFTERNOON
THUNDERSTORMS EXPECTED SOUTHERN HALF THURSDAY.

SLIGHTLY COOLER TEMPERATURES NORTHERN AREAS DUE TO UPSLOPE WINDS AND
DRIER AIR.  LITTLE CHANGE DOWN SOUTH.  INCREASED POPS AHEAD OF
SYSTEM.

EXTENDED...ANOTHER FRONT ON EXPECTED SUNDAY WITH A SLIGHT CHANCE OF
RAIN ACROSS THE NORTHERN HALF.   OTHERWISE NEAR SEASONAL TEMPERATURES
EXPECTED.  75

DFW   71/90/68/92  1100     ACT  71/88/67/94  6423

.FTW...NWONE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:41 PM CDTSevere Thunderstorm WarningFWDPalo Pinto64 min
Sep 12, 10:00 AM CDTFlash Flood WarningFWDCooke, Montague4 hr
Sep 12, 11:23 AM CDTFlash Flood WarningFWDWise3 hr
Sep 12, 1:15 PM CDTSevere Thunderstorm WarningFWDDallas60 min
Sep 12, 1:25 PM CDTSevere Thunderstorm WarningFWDHill50 min
Sep 12, 1:30 PM CDTSevere Thunderstorm WarningFWDKaufman60 min
Sep 12, 1:45 PM CDTFlash Flood WarningFWDKaufman3 hr
Sep 12, 3:13 PM CDTSevere Thunderstorm WarningFWDMcLennan47 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.